Alert archive / Tennessee / High Wind Warnings in 2015

High Wind Warning 1, NWS Morristown, TN

February 20, 20158 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Feb 20, 2015, 3:49 PM EST for 8 counties in Tennessee. It took effect at Feb 21, 2015, 4:00 AM EST. It was in force for 18 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2015, 3:49 PM EST (20:49 UTC)
In effect from
Feb 21, 2015, 4:00 AM EST
Expired
Feb 21, 2015, 10:04 PM EST
In force
18 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 4:40 AM ESTICE STORM 0.1Parrottsville, TNLOTS OF FREEZING RAIN IN NEWPORT AND PARROTSVILLE. ICE ACCUMULATION AROUND ONE-TENTH INCH. ROADS SLICK.
Feb 21, 8:59 AM ESTNON-TSTM WND GST 491 Ssw Citico, TNMESONET STATION TELLICO (COKER CREEK) /CCKT1/
Feb 21, 8:59 AM ESTNON-TSTM WND GST 491 Ssw Citico, TNMESONET STATION TELLICO (COKER CREEK). RAWS SITE.
Feb 21, 9:00 AM ESTNON-TSTM WND GST 49Cades Cove, TNWIND GUST OF 49 MPH RECORDED FROM NPS WIND EQUIPMENT AT AIR QUALITY STATION IN CADES COVE. TIME ESTIMATED.
Feb 21, 10:00 AM ESTSNOW 2Sweetwater, TN
Feb 21, 10:54 AM ESTSNOW 13 Nnw Kodak, TN
Feb 21, 11:00 AM ESTNON-TSTM WND GST 662 S Camp Creek, TNWIND GUST OF 66 MPH MEASURED AT THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL. TIME ESTIMATED.
Feb 21, 1:00 PM ESTNON-TSTM WND GST 482 Nne Happy Valley, TNWIND GUST FROM AIR QUALITY STATION FROM THE NPS WIND EQUIPMENT AT LOOK ROCK TOWER. TIME ESTIMATED.
Feb 21, 1:30 PM ESTNON-TSTM WND GST 963 Ese Wears Valley, TNWIND GUST OF 69 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER. TIME ESTIMATED.
Feb 21, 1:30 PM ESTNON-TSTM WND GST 963 Ese Wears Valley, TNWIND GUST OF 96 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER. TIME ESTIMATED.
Feb 21, 3:47 PM ESTNON-TSTM WND GST 762 Sw Pittman Center, TNWIND GUST RECORDED AT THE UT BIOLOGY FIELD STATION IN THE GREENBRIER AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WWUS74 KMRX 202049
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
349 PM EST FRI FEB 20 2015

...STRONG SOUTHERLY WINDS TO DEVELOP ACROSS THE EAST TENNESSEE
MOUNTAINS AND THEIR SURROUNDING FOOTHILLS LATE TONIGHT THROUGH
SATURDAY EVENING...

.STRONG SOUTHEASTERLY WINDS WILL DEVELOP LATE TONIGHT AS A VERY
INTENSE LOW LEVEL JET MOVES ACROSS THE REGION. THIS WILL CREATE
SUSTAINED WINDS OF 30 TO 45 MPH OR HIGHER AT TIMES...WITH
LOCALIZED GUSTS OF 50 TO 65 MPH FROM MOUNTAIN WAVES OVER THE HIGH
TERRAIN OF THE EAST TENNESSEE MOUNTAINS AND THEIR SURROUNDING
FOOTHILLS. THESE WINDS WILL PERSIST THROUGHOUT THE DAY AND
EVENING...BEFORE TAPERING OFF AFTER MIDNIGHT SATURDAY NIGHT IN WAKE
OF A COLD FRONTAL PASSAGE.

TNZ018-040>043-045>047-071>074-086-087-210930-
/O.UPG.KMRX.HW.A.0001.150221T0900Z-150222T0600Z/
/O.NEW.KMRX.HW.W.0001.150221T0900Z-150222T0600Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK
349 PM EST FRI FEB 20 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM SATURDAY TO 1 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 1 AM EST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...VERY STRONG AND DANGEROUS SOUTHERLY WINDS AHEAD OF A
  WINTER STORM SYSTEM AND COLD FRONT.

* TIMING...LATE TONIGHT THROUGH LATE SATURDAY EVENING.

* WINDS...SUSTAINED WINDS OF 30 TO 45 MPH...WITH LOCALIZED GUSTS UP
  TO 60 TO 70 MPH POSSIBLE IN THE HIGHER TERRAIN AND A NARROW ZONE
  ALONG THE FOOTHILLS.

* IMPACTS...DRIVING WILL BECOME VERY DIFFICULT AND HAZARDOUS AT 
  TIMES. WINDS OF THIS MAGNITUDE MAY ALSO CAUSE PROPERTY AND 
  TREE DAMAGE...ALONG WITH POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TG
3 follow-up statements
508 
WWUS74 KMRX 210827
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 AM EST SAT FEB 21 2015

...STRONG SOUTHERLY WINDS TO DEVELOP ACROSS THE EAST TENNESSEE
MOUNTAINS AND THEIR SURROUNDING FOOTHILLS EARLY THIS MORNING
THROUGH AROUND MIDNIGHT TONIGHT...

.STRONG SOUTHEASTERLY WINDS WILL DEVELOP EARLY THIS MORNING AS A
VERY INTENSE LOW LEVEL JET MOVES ACROSS THE REGION. THIS WILL
CREATE SUSTAINED WINDS OF 30 TO 45 MPH OR HIGHER AT TIMES...WITH
LOCALIZED GUSTS OF 50 TO 65 MPH FROM MOUNTAIN WAVES OVER THE HIGH
TERRAIN OF THE EAST TENNESSEE MOUNTAINS AND THEIR SURROUNDING
FOOTHILLS. THESE WINDS WILL PERSIST THROUGHOUT THE DAY AND
EVENING...BEFORE TAPERING OFF AFTER MIDNIGHT IN WAKE OF A COLD
FRONTAL PASSAGE.

TNZ018-040>043-045>047-071>074-086-087-211630-
/O.CON.KMRX.HW.W.0001.150221T0900Z-150222T0600Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK
327 AM EST SAT FEB 21 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* EVENT...VERY STRONG AND DANGEROUS SOUTHERLY WINDS AHEAD OF A 
  WINTER STORM SYSTEM AND COLD FRONT. 

* TIMING...EARLY THIS MORNING THROUGH AROUND MIDNIGHT TONIGHT.

* WINDS...SUSTAINED WINDS OF 30 TO 45 MPH...WITH LOCALIZED GUSTS 
  UP TO 60 TO 70 MPH POSSIBLE IN THE HIGHER TERRAIN AND A NARROW 
  ZONE ALONG THE FOOTHILLS. 

* IMPACTS...DRIVING WILL BECOME VERY DIFFICULT AND HAZARDOUS AT 
  TIMES. WINDS OF THIS MAGNITUDE MAY ALSO CAUSE PROPERTY AND 
  TREE DAMAGE...ALONG WITH POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$
628 
WWUS74 KMRX 211737
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1237 PM EST SAT FEB 21 2015

...STRONG SOUTHERLY WINDS TO DEVELOP ACROSS THE EAST TENNESSEE
MOUNTAINS AND THEIR SURROUNDING FOOTHILLS THROUGH AROUND MIDNIGHT
TONIGHT...

.STRONG SOUTHEASTERLY WINDS WILL DEVELOP AS A VERY INTENSE LOW
LEVEL JET MOVES ACROSS THE REGION. THIS WILL CREATE SUSTAINED WINDS
OF 30 TO 45 MPH OR HIGHER AT TIMES...WITH LOCALIZED GUSTS OF 50 TO
65 MPH FROM MOUNTAIN WAVES OVER THE HIGH TERRAIN OF THE EAST
TENNESSEE MOUNTAINS AND THEIR SURROUNDING FOOTHILLS. THESE WINDS
WILL PERSIST THROUGHOUT THE DAY AND EVENING...BEFORE TAPERING OFF
AFTER MIDNIGHT IN WAKE OF A COLD FRONTAL PASSAGE.

TNZ018-040>043-045>047-071>074-086-087-220300-
/O.CON.KMRX.HW.W.0001.000000T0000Z-150222T0600Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK
1237 PM EST SAT FEB 21 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* EVENT...VERY STRONG AND DANGEROUS SOUTHERLY WINDS AHEAD OF A 
  WINTER STORM SYSTEM AND COLD FRONT. 

* TIMING...THIS AFTERNOON THROUGH AROUND MIDNIGHT TONIGHT.

* WINDS...SUSTAINED WINDS OF 30 TO 45 MPH...WITH LOCALIZED GUSTS 
  UP TO 60 TO 70 MPH POSSIBLE IN THE HIGHER TERRAIN AND A NARROW 
  ZONE ALONG THE FOOTHILLS. 

* IMPACTS...DRIVING WILL BECOME VERY DIFFICULT AND HAZARDOUS AT 
  TIMES. WINDS OF THIS MAGNITUDE MAY ALSO CAUSE PROPERTY AND 
  TREE DAMAGE...ALONG WITH POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TG
248 
WWUS74 KMRX 220304
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1004 PM EST SAT FEB 21 2015

...STRONG WINDS HAVE DECREASED DURING THE LAST FEW HOURS ACROSS
THE EAST TENNESSEE MOUNTAINS AND FOOTHILLS...

.THE STRONG SOUTH TO SOUTHEAST WINDS HAVE BEGUN TO DECREASE OVER
THE APPALACHIANS LATE THIS EVENING AS A COLD FRONT APPROACHES THE
MOUNTAINS.

TNZ018-040>043-045>047-071>074-086-087-220415-
/O.CAN.KMRX.HW.W.0001.000000T0000Z-150222T0600Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-NORTHWEST MONROE-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...
GATLINBURG...MADISONVILLE...COKER CREEK
1004 PM EST SAT FEB 21 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTH TO SOUTHEAST WINDS HAVE DECREASED ACROSS THE WARNED AREA WHICH
HAS PROMPTED THE CANCELLATION OF THE HIGH WIND WARNING.

$$

TD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 20, 3:10 PM EST, 39 minutes earlier.

Area forecast discussion, Feb 20, 3:10 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EST FRI FEB 20 2015

.SHORT TERM (TONIGHT THROUGH SUNDAY)...CERTAINLY A LOT OF WEATHER ON
THE WAY...WINTRY WET AND WINDY! NOT SEEING MUCH OF THE RADAR ECHOES
OVER MIDDLE TN/NRN AL/NW GA REACH THE SURFACE JUST YET. DEW POINT
TEMPS REMAIN VERY LOW IN THE ARCTIC AIR MASS OVER OUR FORECAST
REGION THIS AFTERNOON...IN THE SINGLE DIGITS AND STILL BELOW ZERO AT
MANY SPOTS. TIMING THE ONSET OF LIGHT WINTRY PRECIPITATION LOOKS ON
TRACK WITH PREVIOUS GRIDS AS LIGHT SNOW WORKS ITS WAY EASTWARD THIS
EVENING AND EXPANDS OVERNIGHT.

THE PRECIPITATION TYPE SHOULD TRANSITION FROM SNOW TO A MIX OF LIGHT
FREEZING RAIN AND/OR SLEET OVERNIGHT...THEN EVENTUALLY FALL AS RAIN
BY LATE SATURDAY MORNING AND AFTERNOON. THIS HAS NOT REALLY VARIED
MUCH FROM EARLIER THINKING...BUT THE BETTER SNOWFALL HAS PUSHED
NORTHWARD...DUE TO THE STRONG LOW LEVEL WARM AIR ADVECTION FOR LATE
TONIGHT AS THE 850 JET CRANKS UP IN FULL FORCE. THUS...ICE
ACCUMULATION GRIDS WERE ADJUSTED UPWARDS TO A MAX BETWEEN 1/4 AND
1/2 INCH...WHILE SNOW AMOUNTS WERE LOWERED SLIGHTLY. THIS WAS ALL
COORDINATED WITH ADJACENT NWS OFFICES VIA CHAT AND WPC COORDINATION
CALL EARLIER.

THE WINTER STORM WARNING AND/OR ADVISORIES LOOK ON TRACK...WITH A
FLOOD WATCH JUST ISSUED FOR A COMBINATION OF SNOW MELT AND RAINFALL
BY SATURDAY NIGHT INTO SUNDAY. FINAL COMMENTS...DUE TO THE STRENGTH
OF THE LOW LEVEL JET AND PROBABLY WEAKENED TREES AND LIMBS IN THE
HIGHER TERRAIN (TYPICAL MOUNTAIN WAVE AREAS)...OPTED TO UPGRADE THE
HIGH WIND WATCH TO A HIGH WIND WARNING.

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY NIGHT)...NEW FORECASTING
TECHNIQUE FOR THE LONGER TERM PERIODS IN FAST FLOW OF LATE WINTER
BROAD BRUSHES LIGHT QPF ACROSS THE FORECAST AREA. PRECIP IN THE FORM
OF LIGHT SNOW TAPERS OFF SUNDAY NIGHT WITH MAIN LIFT IN THE
MOUNTAINS. DIFFICULT TO PIN DOWN TIMING IN A LONG TERM FORECAST WITH
A MORE SIGNIFICANT SHORT WAVE AND ANOTHER NICE SHOT OF RATHER COLD
AIR FOR MID WEEK. OUTSIDE OF THIS WAVE...SEVERAL WEAKER
PERTURBATIONS RIDE ACROSS THE EASTERN STATES PERHAPS GENERATING A
FEW PERIODS OF LIGHT SNOW ACROSS THE SOUTHERN APPALACHIANS.
THEREFORE HELD ONTO SLIGHT AND SOME LOW CHANCE POPS THROUGHOUT THE
LONG TERM WITH A MIX OF RAIN AND SNOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             29  46  39  48 /  80  70 100  60
KNOXVILLE MCGHEE TYSON AIRPORT, TN  24  44  37  44 /  90  70 100  60
OAK RIDGE, TN                       25  44  36  43 /  90  80 100  60
TRI CITIES AIRPORT, TN              19  43  37  47 /  90  80 100  60

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
     SATURDAY FOR CHEROKEE-CLAY.

TN...HIGH WIND WARNING FROM 4 AM SATURDAY TO 1 AM EST SUNDAY FOR
     BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW
     BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
     NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-
     SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI.

     FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR
     ANDERSON-BLOUNT SMOKY MOUNTAINS-CAMPBELL-CLAIBORNE-COCKE
     SMOKY MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-
     JOHNSON-KNOX-LOUDON-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST
     CARTER-NORTHWEST COCKE-NORTHWEST GREENE-ROANE-SCOTT TN-
     SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-
     SULLIVAN-UNICOI-UNION-WASHINGTON TN.

     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
     SATURDAY FOR BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-
     EAST POLK-NW BLOUNT-NORTH SEVIER-NORTHWEST COCKE-NORTHWEST
     MONROE-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-WEST POLK.

     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY
     FOR ANDERSON-CAMPBELL-CLAIBORNE-GRAINGER-HAMBLEN-JEFFERSON-
     KNOX-LOUDON-UNION.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM EST
     SATURDAY FOR HANCOCK-HAWKINS-JOHNSON-NORTHWEST CARTER-
     NORTHWEST GREENE-SOUTHEAST CARTER-SOUTHEAST GREENE-SULLIVAN-
     UNICOI-WASHINGTON TN.

     WINTER STORM WARNING UNTIL 1 PM EST /NOON CST/ SATURDAY FOR
     BLEDSOE-BRADLEY-HAMILTON-MARION-MCMINN-MEIGS-MORGAN-RHEA-
     ROANE-SCOTT TN-SEQUATCHIE.

VA...FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON FOR
     LEE-RUSSELL-SCOTT-WASHINGTON-WISE.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 PM EST
     SATURDAY FOR LEE-RUSSELL-SCOTT-WASHINGTON-WISE.

&&

TG
Hazardous weather outlook, Feb 20, 3:37 PM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EST FRI FEB 20 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-212045-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
337 PM EST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...LATE THIS EVENING AND TONIGHT...

LATE THIS EVENING AND OVERNIGHT...ANOTHER WEATHER SYSTEM DEVELOPS
TO THE WEST OF THE REGION...AND SPREADS CLOUDS AND SNOW INTO THE
SOUTHERN APPALACHIANS AND EASTERN TENNESSEE VALLEY. IN TOTAL...SNOW
ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE BY SATURDAY
MORNING...WITH THE HIGHER AMOUNTS FAVORING THE NORTHERN PLATEAU AND
THE CUMBERLAND MOUNTAINS OF SOUTHWEST VIRGINIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ON SATURDAY MORNING...TEMPERATURES WILL WARM AND THE SNOW WILL
CHANGE TO SLEET AND FREEZING RAIN...BEFORE WIDESPREAD RAIN WORKS
NORTHWARD THROUGH EAST TENNESSEE ON SATURDAY. ABUNDANT RAINFALL
AND WARM TEMPERATURES SHOULD RELIEVE ANY ICING PROBLEMS THROUGH THE
REST OF SATURDAY. LOCALIZED FLOODING MAY BECOME A PROBLEM DUE TO
RAPIDLY MELTING SNOW PACK. A FLOOD WATCH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON.

IN ADDITION...VERY STRONG GRADIENT SOUTHEAST WINDS FROM MOUNTAIN
WAVES WILL BE POSSIBLE OVER THE EAST TENNESSEE MOUNTAINS AND THEIR
SURROUNDING FOOTHILLS SATURDAY AND SATURDAY NIGHT. A HIGH WIND
WATCH IS IN EFFECT FOR THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ANY SNOWFALL AND OTHER REPORTS
WILL BE APPRECIATED FRIDAY INTO SATURDAY.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:54 AM ESTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more12 hr
Feb 20, 4:59 AM ESTWinter Storm WarningMRXAnderson, Bledsoe, Bradley, Campbell, Carter, Claiborne and 22 more38 hr
Feb 20, 4:59 AM ESTWinter Weather AdvisoryMRXBlount, Cocke, Monroe, Polk, Sevier29 hr
Feb 20, 2:45 PM ESTFlood WatchMRXAnderson, Blount, Campbell, Carter, Claiborne, Cocke and 17 more45 hr

Nearby

High Wind Warnings in Tennessee, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.